Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 57, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 2, 2000, 4:24 PM MDT for Harding County, Mora County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 2, 2000, 4:24 PM MDT (22:24 UTC)
- Expired
- Jul 2, 2000, 5:00 PM MDT
- In force
- 36 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harding County, NM, Mora County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
221 WUUS55 KABQ 022224 SVRABQ NMC021-033-022300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 424 PM MDT SUN JUL 2 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HARDING COUNTY IN NORTHEAST NEW MEXICO EXTREME SOUTHEASTERN MORA COUNTY IN NORTHEAST NEW MEXICO * UNTIL 500 PM MDT * AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF ROY...MOVING EAST-NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT ROY BY 430 PM. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE. LAT...LON 3599 10444 3580 10444 3588 10402 3574 10368 3618 10392 KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:10 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 2, 3:10 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT SUN JUL 2 2000 WESTERLIES TO RETURN TO THE AREA FOR JULY 4TH. UPPER LEVEL RIDGE AXIS FORECAST TO MOVE EAST OF THE AREA ON MONDAY AS TROUGH DIGS INTO GREAT BASIN. THIS TREND TO CONTINUE ON THROUGH MID WEEK WITH MORE WEST TO SOUTHWEST FLOW ALOFT BRINGING IN GENERALLY DRIER AIR. GIVEN TIGHTENING OF GRADIENT BETWEEN TROUGH AND STRENGTHENING HIGH...COULD EVEN SEE BREEZY AFTERNOONS BY THE 4TH. GLITCHES INCLUDE THE FACT THAT THE LOW LEVEL MOISTURE WILL BE SLOW TO LEAVE THE EAST AND THAT VORT MAXES MOVING ACROSS THE FOUR CORNERS MAY SPARK CONVECTION EVEN IN THE DRIER AIR TO THE WEST. WITH THUNDERSTORMS CONTINUING TO DEVELOP AND MOVE VERY SLOWLY ACROSS THE NORTHEAST QUARTER AT THIS WRITING...HAVE TO BELIEVE RESULTANT BOUNDARIES AND LEFTOVER MOISTURE WILL LEAD TO CONVECTION MAXIMUM THERE ON MONDAY. MORE WESTERLY FLOW ALOFT SHOULD ALSO INDUCE LEE TROF/DRYLINE DEVELOPMENT TO ADD TO THE FRAY. EXTENDED MODELS CONTINUE THIS PATTERN THROUGH DAY 5...WITH A TREND TOWARDS SLACKENING THE SW FLOW AND BUILDING A MORE GENERAL SW-NE RIDGE AXIS OVER NEW MEXICO. SO WARMER AND DRIER WITH SLIGHT CHANCES PM THUNDERSTORMS...MAINLY OVER THE MOUNTAINS. UPPER RIDGE SHOULD MINIMIZE ANY CHANCES FOR CONVECTION ALONG POTENTIAL LEE TROF/DRYLINE. 42 CSM ABQ BB 063/091 063/094 063 42111 SAF BB 056/088 058/090 059 42211 TCC BB 067/092 068/093 067 42232 .ABQ...NONE.
In the hours before
Local storm report, Jul 2, 2:28 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
228 PM MDT SUN JUL 2 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM WAGON MOUND NM .75 INCH HAIL
07/02/00 MORA A few dime mixed in with
smaller hail
KMVThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:43 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 47 min |
| Jul 2, 4:49 PM MDT | Flash Flood Warning | ABQ | Harding | 86 min |
| Jul 2, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 30 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.